Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Nonorientable $ 4$-manifolds with fundamental group of order $ 2$

Authors: Ian Hambleton, Matthias Kreck and Peter Teichner
Journal: Trans. Amer. Math. Soc. 344 (1994), 649-665
MSC: Primary 57N13; Secondary 57Q20, 57R67
MathSciNet review: 1234481
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we classify nonorientable topological closed 4-manifolds with fundamental group $ \mathbb{Z}/2$ up to homeomorphism. Our results give a complete list of such manifolds, and show how they can be distinguished by explicit invariants including characteristic numbers and the $ \eta $-invariant associated to a normal $ Pin^c$-structure by the spectral asymmetry of a certain Dirac operator. In contrast to the oriented case, there exist homotopy equivalent nonorientable topological 4-manifolds which are stably homeomorphic (after connected sum with $ {S^2} \times {S^2}$) but not homeomorphic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N13, 57Q20, 57R67

Retrieve articles in all journals with MSC: 57N13, 57Q20, 57R67

Additional Information

PII: S 0002-9947(1994)1234481-2
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia